Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 20, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Dec 30, 2011, 3:54 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Dec 31, 2011, 10:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2011, 3:54 PM CST (21:54 UTC)
- In effect from
- Dec 31, 2011, 10:00 AM CST
- Expired
- Jan 1, 2012, 3:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255 WWUS73 KOAX 302154 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 354 PM CST FRI DEC 30 2011 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078- 088>090-311030- /O.NEW.KOAX.WI.Y.0020.111231T1800Z-120101T0600Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING 354 PM CST FRI DEC 30 2011 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT CST SATURDAY NIGHT. * TIMING...NORTHWEST WINDS WILL INCREASE BY NOON AND LAST THROUGH THE AFTERNOON. WINDS WILL START TO DECREASE ON SATURDAY EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED DURING THE ADVISORY. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ056-069-079-080-090-091-NEZ091>093-311030- /O.NEW.KOAX.WI.Y.0020.111231T2100Z-120101T0600Z/ SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 354 PM CST FRI DEC 30 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT. * TIMING...NORTHWEST WINDS WILL INCREASE BY NOON AND LAST THROUGH THE AFTERNOON. WINDS WILL START TO DECREASE ON SATURDAY EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 45 MPH CAN BE EXPECTED DURING THE ADVISORY. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
350 WWUS73 KOAX 310945 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 AM CST SAT DEC 31 2011 ...STRONG WINDS TODAY AND TONIGHT... .STRONG NORTHWEST WINDS WILL OCCUR TODAY BEHIND A STRONG COLD FRONT THAT WILL BE PUSHING EASTWARD ACROSS THE REGION TODAY. THE STRONG WINDS ARE EXPECTED TO CONTINUE INTO EARLY TONIGHT. NEZ091>093-312200- /O.EXT.KOAX.WI.Y.0020.111231T1800Z-120101T0600Z/ NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...AUBURN...PAWNEE CITY...TABLE ROCK... FALLS CITY 345 AM CST SAT DEC 31 2011 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * TIMING...NORTHWEST WINDS WILL INCREASE BY EARLY AFTERNOON AND LAST THROUGH THE AFTERNOON. WINDS WILL START TO DECREASE LATE IN THE EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 45 MPH ARE EXPECTED DURING THE ADVISORY. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-312200- /O.EXT.KOAX.WI.Y.0020.111231T2100Z-120101T0600Z/ MONONA-HARRISON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP 345 AM CST SAT DEC 31 2011 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * TIMING...NORTHWEST WINDS WILL INCREASE BY EARLY TO MID AFTERNOON AND LAST THROUGH THE EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE EXPECTED DURING THE ADVISORY. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-016-017-030-031-042-312200- /O.EXT.KOAX.WI.Y.0020.111231T1600Z-120101T0600Z/ KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...NELIGH...ELGIN...PIERCE... PLAINVIEW...OSMOND...ALBION...ST. EDWARD...NORFOLK...COLUMBUS 345 AM CST SAT DEC 31 2011 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * TIMING...NORTHWEST WINDS WILL INCREASE BY LATE MORNING AND LAST THROUGH THE AFTERNOON. WINDS WILL START TO DECREASE ON LATE IN THE EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE EXPECTED DURING THE ADVISORY. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ012-015-018-032>034-043>045-050>053-065>068-078-088>090-312200- /O.CON.KOAX.WI.Y.0020.111231T1800Z-120101T0600Z/ CEDAR-THURSTON-WAYNE-STANTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON- INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...WAYNE... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA... SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING 345 AM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * TIMING...NORTHWEST WINDS WILL INCREASE BY AROUND NOON AND LAST INTO THE EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE EXPECTED DURING THE ADVISORY. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ056-069-079-080-090-091-312200- /O.CON.KOAX.WI.Y.0020.111231T2100Z-120101T0600Z/ SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH 345 AM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * TIMING...NORTHWEST WINDS WILL INCREASE BY EARLY TO MID AFTERNOON AND LAST THROUGH THE EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 45 MPH ARE EXPECTED DURING THE ADVISORY. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
497 WWUS73 KOAX 311616 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1016 AM CST SAT DEC 31 2011 ...STRONG WINDS TODAY AND TONIGHT... .STRONG NORTHWEST WINDS WILL DEVELOP ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA LATE THIS MORNING AND THIS AFTERNOON BEHIND A STRONG COLD FRONT THAT WILL BE PUSHING EASTWARD ACROSS THE REGION TODAY. THE STRONG WINDS ARE EXPECTED TO CONTINUE INTO EARLY TONIGHT. NEZ012-015-018-032>034-043>045-050>053-065>068-078-088>093-010030- /O.CON.KOAX.WI.Y.0020.111231T1800Z-120101T0600Z/ CEDAR-THURSTON-WAYNE-STANTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...WAYNE... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA... SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING... AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 1016 AM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...NORTHWEST WINDS WILL GRADUALLY INCREASE ACROSS THE AREA DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. GUSTS TO NEAR 50 MPH ARE EXPECTED AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-010030- /O.CON.KOAX.WI.Y.0020.111231T2100Z-120101T0600Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH 1016 AM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * TIMING...NORTHWEST WINDS WILL GRADUALLY INCREASE BY LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE AFTERNOON AND CONTINUE INTO THE EVENING. GUSTS TO NEAR 50 MPH ARE EXPECTED AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-016-017-030-031-042-010030- /O.CON.KOAX.WI.Y.0020.000000T0000Z-120101T0600Z/ KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...NELIGH...ELGIN...PIERCE... PLAINVIEW...OSMOND...ALBION...ST. EDWARD...NORFOLK...COLUMBUS 1016 AM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...NORTHWEST WINDS WILL GRADUALLY INCREASE THROUGH NOON WITH STRONGER WINDS DEVELOPING BY MID AFTERNOON AND CONTINUING THROUGH THE EVENING. WINDS WILL START TO DECREASE LATE TONIGHT. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY MID AFTERNOON WITH GUSTS TO NEAR 50 MPH AT TIMES DURING THE ADVISORY. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
056 WWUS73 KOAX 311850 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1250 PM CST SAT DEC 31 2011 ...STRONG WINDS THIS AFTERNOON AND TONIGHT... .STRONG NORTHWEST WINDS HAD MOVED INTO NORTHEAST NEBRASKA WEST OF A COLUMBUS TO WAYNE LINE EARLY THIS AFTERNOON. THE STRONG NORTHWEST WINDS WILL CONTINUE TO SPREAD ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE AFTERNOON AS LOW PRESSURE OVER EAST CENTRAL NEBRASKA MOVES EAST AND DRAGS A COLD FRONT THROUGH THE AREA. THE STRONG WINDS ARE EXPECTED TO CONTINUE INTO TONIGHT. NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- 010300- /O.CON.KOAX.WI.Y.0020.000000T0000Z-120101T0600Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 1250 PM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...NORTHWEST WINDS WILL DEVELOP AND INCREASE ACROSS THE AREA DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. GUSTS TO NEAR 50 MPH ARE EXPECTED AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-010300- /O.CON.KOAX.WI.Y.0020.111231T2100Z-120101T0600Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH 1250 PM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...NORTHWEST WINDS WILL DEVELOP AND GRADUALLY INCREASE BY LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE AFTERNOON AND CONTINUE INTO THE EVENING. GUSTS TO NEAR 50 MPH ARE EXPECTED AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
175 WWUS73 KOAX 312119 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 319 PM CST SAT DEC 31 2011 ...STRONG WINDS THROUGH TONIGHT... .STRONG NORTHWEST WINDS WILL CONTINUE TO SPREAD ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH THE LATE AFTERNOON AS LOW PRESSURE OVER EAST CENTRAL NEBRASKA MOVES EAST AND DRAGS A COLD FRONT THROUGH THE AREA. THE STRONG WINDS ARE EXPECTED TO CONTINUE INTO TONIGHT...WITH WINDS PEAKING IN THE LATE EVENING. NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- 010530- /O.EXT.KOAX.WI.Y.0020.000000T0000Z-120101T0900Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 319 PM CST SAT DEC 31 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... * TIMING...NORTHWEST WINDS WILL INCREASE ACROSS THE AREA DURING THE REST OF THE AFTERNOON. THE HIGHEST WIND SPEEDS ARE EXPECTED TO OCCUR AROUND 8 PM TO MIDNIGHT TONIGHT...WITH SPEEDS GRADUALLY DECREASING AFTER MIDNIGHT. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. GUSTS TO NEAR 50 MPH ARE EXPECTED AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO...UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. FIRES MAY BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-010530- /O.EXT.KOAX.WI.Y.0020.000000T0000Z-120101T0900Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH 319 PM CST SAT DEC 31 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... * TIMING...NORTHWEST WINDS WILL DEVELOP AND GRADUALLY INCREASE BY LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. THE HIGHEST WIND SPEEDS ARE EXPECTED TO OCCUR AROUND 8 PM TO MIDNIGHT TONIGHT...WITH SPEEDS GRADUALLY DECREASING AFTER MIDNIGHT * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY LATE AFTERNOON AND CONTINUE INTO THE EVENING. GUSTS TO NEAR 50 MPH ARE EXPECTED AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES DUE TO WINDS. ALSO...UNSECURED OUTDOOR ITEMS WILL TEND TO BLOW AROUND. FIRES MAY BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAYES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Dec 30, 3:49 PM CST, 5 minutes earlier.
Area forecast discussion, Dec 30, 3:49 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
349 PM CST FRI DEC 30 2011
.SHORT TERM...TONIGHT THROUGH MONDAY
THE MAIN FORECAST CONCERN THROUGH THE SHORT TERM IS WIND. 12Z
UPPER AIR ANALYSIS INDICATED POTENT LITTLE UPPER LEVEL SYSTEM
CRASHING INTO THE PAC NW ASSOCIATED WITH A 140 KT H3 JET...AND
160 M H5 HEIGHT FALLS. THIS SYSTEM WILL QUICKLY CROSS THE NORTHERN
ROCKIES TONIGHT AND MOVE THROUGH THE PLAINS ON SAT. AHEAD OF THE
SYSTEM...CLOUDS WILL BE CLEARING THIS EVENING WITH THE SURFACE
RIDGE MOVING ACROSS THE FA. TEMPS WILL LIKELY DROP PRETTY QUICK
THIS EVENING AND WE HAVE LOWS AROUND OR SHORTLY AFTER MIDNIGHT.
THEN THE SURFACE GRADIENT INCREASES AND THE WINDS SHOULD BE ABLE
TO HELP TMPS LEVEL OFF AND INCREASE A COUPLE OF DEGREES TOWARD
MORNING.
LATEST SHORT TERM GUIDANCE IS IN GENERAL AGREEMENT...BUT THE NAM
APPEARS TO BE AN ODD MODEL OUT AND THE 12Z/30 GUIDANCE WAS NOT
USED FOR THIS FORECAST. LARGE-SCALE ASCENT WILL BE INCREASING
THROUGH THE DAY AS UPPER LEVEL PV ADVECTION INCREASES AS THE
SYSTEM NEARS. THE SYSTEM WILL BE SHORT ON MOISTURE...BUT GIVEN
THE LARGE-SCALE FORCING FOR ASCENT WITH STEEP MID-LEVEL LAPSE
RATES /WEAK STABILITY/ WE THINK PRECIP IS A DECENT BET AND HAVE
FURTHER INCREASED POPS SAT AFTN. TMPS WILL BE PLENTY WARM FOR RAIN
WITH THIS SYSTEM FOR NEARLY THE ENTIRE EVENT AND WE HAVE DECREASED
THE SNOW WORDING AND REMOVED ANY ACCUMULATIONS. THERE COULD BE A
FLURRY OR TWO AS THE PRECIP ENDS FROM W-E SAT EARLY EVENING...BUT
ANY AFFECTS SHOULD MINIMAL.
THE SURFACE COLD FRONT /WHICH APPEARS A LITTLE QUICKER IN THE
LATEST GUIDANCE/ WILL SWEEP THROUGH NE NEB BY 18Z AND ACROSS
SOUTHEAST NEB BY 21Z. THE GFS/EC/UKMET/CANADIAN ALL INDICATED AOA
55 KT AT 850 MB BEHIND THE FRONT. GIVEN THE PRECIP ADVECTION /WITH
6-HR PRES RISES OF 11 MB/ AND 1000-850 MB LAPSE RATES OF NEAR 8
C/KM...WE SHOULD MIX SOME OF THIS WIND TO THE SURFACE. THIS IS
MOST LIKELY DIRECTLY BEHIND THE SURFACE FRONT AND MAYBE AN HOUR OR
TWO AFTER. GIVEN THE OUTDOOR ACTIVITIES AND TRAVEL EXPECTED WE
WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR SAT AFTN AND EVENING.
WE WILL LIKELY MEET ADVRY CRITERIA FOR AN HOUR OR TWO IN THE POST
FRONTAL ENVIRONMENT BUT THEN WINDS SHOULD LEVEL OFF BELOW ADVISORY
CRITERIA SAT EVENING.
WE WILL LIKELY SEE ANOTHER WINDY DAY ON SUN...AND MAY NEED ANOTHER
WIND ADVISORY WITH MODELS STILL INDICATING 50+ KT AT 850
MB...BETTER LOW-LEVEL MIXING AND INCREASED UNIDIRECTIONAL FLOW.
WE HAVE INCREASED THE WIND SPEEDS FOR SUN TO NEAR ADVRY CRITERIA
ATTM. OTHERWISE WE SHOULD SEE A GOOD DEAL OF SUN WITH TEMPERATURE
STILL NEAR OR SLIGHTLY ABOVE NORMAL FOR THE FIRST OF JAN. THINGS
START TO QUIET DOWN ON MON WITH SURFACE RIDGE BUILDING NEAR THE
FA.
BOUSTEAD
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
WARMING TREND AND DRY WEATHER EXPECTED DURING THE PERIOD AS AN UPPER
RIDGE BUILDS ACROSS THE ROCKIES...THEN EXPANDS EASTWARD ONTO THE
PLAINS. NO MAJOR WEATHER SYSTEMS OF NOTE...WITH TEMPS MOVING BACK
TOWARD THE LOWER/MID 50S BY THURSDAY. A COOL FRONT DOES INTO THE
AREA ON FRIDAY WHICH MAY CUT TEMPS JUST A BIT NORTH OF INTERSTATE
80... BUT STILL LOOKS DRY AND ABOVE NORMAL.
DEWALD
&&
.AVIATION...
BKN-OVC CLOUD LAYER EXTENDS ACROSS NORTHEAST NEBRASKA INTO
SOUTHWEST IOWA AT 18Z WITH MVFR CIGS SPREADING SOUTHEAST.
KOMA AND KOFK MAY EXPERIENCE A PERIOD OF MVFR CIGS THROUGH
00Z WITH LOWER CLOUDS ERODING AFTER THAT. KLNK WILL BE ON
WESTERN EDGE OF THE CLOUD FIELD. GUSTY NORTHWEST WINDS WILL
DIMINISH AFTER 22Z WITH WINDS BECOMING SOUTHERLY OVERNIGHT.
FOBERT
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON SATURDAY TO MIDNIGHT CST SATURDAY NIGHT
FOR NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
088>090.
WIND ADVISORY FROM 3 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT
FOR NEZ091>093.
IA...WIND ADVISORY FROM NOON SATURDAY TO MIDNIGHT CST SATURDAY NIGHT
FOR IAZ043-055.
WIND ADVISORY FROM 3 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT
FOR IAZ056-069-079-080-090-091.
&&Hazardous weather outlook, Dec 30, 4:15 AM CST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 415 AM CST FRI DEC 30 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-310030- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 415 AM CST FRI DEC 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN AND CENTRAL PLAINS COULD BRING SOME LIGHT SNOW TO PARTS OF NORTHEAST NEBRASKA LATE SATURDAY AFTERNOON. A LITTLE LIGHT SNOW IS POSSIBLE FOR MUCH OF THE LOCAL AREA SATURDAY NIGHT. AT THIS TIME...ANY SNOW ACCUMULATIONS ARE EXPECTED TO BE MINOR. STRONG NORTHWEST WINDS GUSTING TO OVER 40 MPH WILL ALSO BE POSSIBLE FROM SATURDAY INTO SUNDAY ON THE BACKSIDE OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.